Oklahoma, 2007

Tornado and Hail in Oklahoma, October 17, 2007

October 17, 2007 · NWS TSA · 73 events in 22 counties and zones

Warm, moist, and very unstable air was in place across eastern Oklahoma ahead of the dry line, which moved into central Oklahoma during the afternoon. Several different waves of thunderstorms formed and moved across the region beginning in the morning of the 17th and ending in the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
55
Property damage
$383,000
Crop damage
None recorded
Events
73

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Warm, moist, and very unstable air was in place across eastern Oklahoma ahead of the dry line, which moved into central Oklahoma during the afternoon. Several different waves of thunderstorms formed and moved across the region beginning in the morning of the 17th and ending in the evening. Very strong wind shear had also developed through a large depth of the atmosphere, which supported organized thunderstorms and even supercells. The most widespread damage occurred as a result of a squall line that developed on the dry line to the west and moved into eastern Oklahoma during the early evening. Embedded bow echo thunderstorms and supercells resulted in numerous reports of large hail and very strong wind up to about 90 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 17, 12:51 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Oct 17, 12:51 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
151 AM CDT WED OCT 17 2007

.DISCUSSION...

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON AND
   EVENING WITH THE POTENTIAL FOR STRONG/LONG LIVED TORNADOES...

ELEVATED SHOWERS/THUNDERSTORMS STARTING TO DEVELOP OVER PORTIONS
OF NORTHEAST OKLAHOMA EARLY THIS MORNING IN LOW LEVEL JET. EXPECT
THIS ACTIVITY TO INCREASE IN COVERAGE/INTENSITY THROUGH THE
MORNING HOURS BEFORE LIFTING NORTH OF THE AREA BY EARLY AFTERNOON.
A FEW OF THESE STORMS COULD BECOME SEVERE WITH MARGINALLY SEVERE
HAIL.

MAIN FOCUS SHIFTS TO THIS AFTERNOON AS STRONG UPPER LEVEL SHORT
WAVE LIFTS RAPIDLY NORTHEAST INTO OKLAHOMA AND BECOMES NEGATIVELY
TILTED WITH 90 KT-250 MB SPEED MAX. DRY LINE EXPECTED TO BE NEAR
THE INTERSTATE 35 CORRIDOR BY 00Z WITH SUPERCELL THUNDERSTORMS
RAPIDLY DEVELOPING ALONG BOUNDARY BY THIS TIME.

ALTHOUGH ONLY MODEST SURFACE HEATING IS EXPECTED TODAY DUE TO MORNING
CONVECTION/EXTENSIVE CLOUD COVER...STEEP MID LEVEL LAPSE RATES ARE
EXPECTED TO SPREAD OVER THE WARM SECTOR THIS AFTERNOON ALLOWING
ATMOSPHERE TO BECOME MODERATELY UNSTABLE WITH MLCAPES AROUND 1000 J/KG.
WIND PROFILES AHEAD OF DRY LINE ARE FORECAST TO BECOME VERY STRONG
BY LATE AFTERNOON WITH 60-70 KT DEEP LAYER SHEAR. LARGE LOOPING
HODOGRAPHS COMBINED WITH LOW LCL HEIGHTS/SMALL TEMP/DEW- POINT
SPREADS INDICATE THE POTENTIAL FOR A FEW STRONG/LONG LIVED
TORNADOES ACROSS EASTERN OKLAHOMA/NORTHWEST ARKANSAS LATE THIS
AFTERNOON THROUGH THE EVENING HOURS. IN ADDITION...VERY LARGE HAIL
WILL ALSO BE LIKELY GIVEN MID LEVEL LAPSE RATES/LOW WET BULB ZERO
HEIGHTS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. THE SEVERE WEATHER
THREAT WILL LIKELY END AROUND MIDNIGHT AS STORMS SHIFT NORTHEAST
OF FA.

REMAINDER OF FORECAST/EXTENDED STAYED CLOSE TO THE MEX GUIDANCE.
ANOTHER STRONG UPPER LEVEL TROUGH IS EXPECTED TO MOVE INTO THE
CENTRAL PLAINS ON SUNDAY WITH COLD FRONT PUSHING THROUGH AREA
DURING THIS TIME. THE POTENTIAL FOR A STRONG TO SEVERE SQUALL LINE
APPEARS POSSIBLE WITH FROPA GIVEN INSTABILITY/DYNAMICS WITH
SYSTEM. TIMING HOWEVER WILL REMAIN UNCERTAIN AS GFS CONTINUES TO
DEVIATE FROM RUN TO RUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  60  77  52 /  90  60  20  10
FSM   75  61  84  52 /  70  80   0  10
MLC   77  59  84  50 /  80  50   0  10
BVO   73  56  74  50 /  90  60  20  10
FYV   75  61  77  48 /  80  80   0  10
BYV   74  60  78  49 /  80  90   0  10
MKO   75  57  78  51 /  90  60  10  10
MIO   75  59  75  50 /  90  80  20  10
F10   76  58  78  51 /  80  50  10  10
HHW   79  62  85  54 /  60  40   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....12
Hazardous weather outlook, Oct 17, 4:00 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED OCT 17 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED OCT 17 2007

...SEVERE WEATHER OUTBREAK EXPECTED BY LATE AFTERNOON AND EVENING
WITH THE POSSIBILITY OF STRONG TORNADOES...LARGE HAIL AND DAMAGING
WINDS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 4 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
        AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...AFTER 7 AM AND AGAIN AFTER 4 PM.

DISCUSSION...
A 40 TO 50 KNOT LOW-LEVEL JET COMBINED WITH STEEPENING LAPSE RATES HAS
RESULTED IN SCATTERED CONVECTION ACROSS THE AREA OVERNIGHT.
ADDITIONAL THUNDERSTORMS OVER WESTERN AND NORTHWESTERN OKLAHOMA
COULD AFFECT PARTS OF NORTHEAST OKLAHOMA EARLY THIS MORNING. A FEW
OF THE STRONGER STORMS MAY PRODUCE MARGINALLY SEVERE HAIL.

ATTENTION WILL TURN TO THE DRYLINE THAT WILL MIX INTO WESTERN TO
CENTRAL OKLAHOMA BY LATE AFTERNOON. HEATING WILL BE TEMPERED SOME BY
THE CLOUD COVER...ALTHOUGH LATE AFTERNOON SURFACE BASED CAPE VALUES
SHOULD STILL INCREASE TO AROUND 1000 J/KG. AS A 90 KNOT MID-LEVEL
JET AND HEIGHT FALLS PUNCH EAST INTO THE TEXAS PANHANDLE...SCATTERED
THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE DRYLINE BY MID TO
LATE AFTERNOON. GIVEN THE VERY STRONG DEEP-LAYERED SHEAR...ANY
THUNDERSTORM THAT DEVELOPS WILL ROTATE AND QUICKLY BECOME SEVERE.

DISCRETE SUPERCELLS MAY BEGIN TO AFFECT PORTIONS OF EASTERN
OKLAHOMA BY LATE AFTERNOON...WITH THE POSSIBILITY OF A FEW
LONG-LIVED STRONG TORNADOES AND VERY LARGE HAIL. SEVERE THUNDERSTORMS
WILL QUICKLY SPREAD THROUGH THE REMAINDER OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...WITH THE THREAT ENDING ACROSS THE AREA AFTER
ABOUT 2 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD PREPARE FOR
ACTIVATION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MAIN UPPER SYSTEM WILL CLEAR THE AREA BY THURSDAY...WITH
PLEASANT WEATHER EXPECTED FOR MOST OF THE WEEKEND. THE NEXT UPPER
SYSTEM SHOULD MOVE INTO THE CENTRAL AND SOUTHERN PLAINS SUNDAY
NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Tulsa radar (KINX), 112 km away, was scanning. The volume nearest the first event began at 10:17 UTC.

Open the radar archive at this moment

Event by event

54 thunderstorm wind, 18 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Pawnee

When
October 17, 4:18 AM CST
Where
Pawnee County, Pawnee
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.330, -96.800

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.

Hail, Osage

When
October 17, 10:25 AM CST
Where
Osage County, Burbank
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.700, -96.720

Hail, Osage

When
October 17, 10:50 AM CST
Where
Osage County, 2 mi N of Pawhuska
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.699, -96.330

Hail, Osage

When
October 17, 11:14 AM CST
Where
Osage County, 3 mi W of Hulah
Measured
0.88 in hail
Reported by
Public
Coordinates
36.930, -96.084

Thunderstorm Wind, Tulsa

When
October 17, 2:46 PM CST
Where
Tulsa County, Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
36.150, -95.950

Numerous power lines and trees were blown down across parts of west, midtown and north Tulsa.

Thunderstorm Wind, Tulsa

When
October 17, 2:48 PM CST
Where
Tulsa County, (Tul)tulsa Intl Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
36.200, -95.880

The automated observing system at Tulsa International Airport recorded a 61 mile an hour wind gust.

Thunderstorm Wind, Okmulgee

When
October 17, 2:50 PM CST
Where
Okmulgee County, 2 mi E of Beggs
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.730, -96.034

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Hail, Tulsa

When
October 17, 2:56 PM CST
Where
Tulsa County, (Tul)tulsa Intl Arpt
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
36.200, -95.880

Thunderstorm Wind, Wagoner

When
October 17, 3:00 PM CST
Where
Wagoner County, 5 mi NNE of Wagoner
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.917, -95.346

Thunderstorm winds estimated at 60 miles an hour blew down a steel mail box and numerous large tree limbs.

Thunderstorm Wind, Rogers

When
October 17, 3:10 PM CST
Where
Rogers County, Claremore
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.320, -95.600

Thunderstorm Wind, Rogers

When
October 17, 3:20 PM CST
Where
Rogers County, Foyil
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.430, -95.520

Thunderstorm winds estimated at 80 miles an hour blew the roof off one mobile home and blew another mobile home off its foundation.

Thunderstorm Wind, Rogers

When
October 17, 3:27 PM CST
Where
Rogers County, 3 mi NE of Bushyhead
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.501, -95.462

Thunderstorm winds estimated at 70 miles an hour blew down a tree near Chelsea. The tree blocked a road.

Thunderstorm Wind, Nowata

When
October 17, 3:28 PM CST
Where
Nowata County, 10 mi E of Nowata
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.700, -95.450

Thunderstorm winds estimated at 60 miles an hour blew down two large trees.

Thunderstorm Wind, Craig

When
October 17, 3:45 PM CST
Where
Craig County, 6 mi E of Centralia
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.800, -95.242

The Oklahoma mesonet site near Centralia recorded a 61 mile an hour wind gust.

Hail, Choctaw

When
October 17, 3:58 PM CST
Where
Choctaw County, 5 mi S of Ft Towson
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
33.948, -95.270

Tornado, Choctaw

When
October 17, 4:14 PM CST
Where
Choctaw County, 3 mi NE of Ft Towson
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
Law Enforcement
Coordinates
34.051, -95.233

A sheriff's deputy reported a tornado had briefly developed in open country northeast of town. No damage resulted from the tornado.

Hail, Choctaw

When
October 17, 4:15 PM CST
Where
Choctaw County, 5 mi NE of Ft Towson
Measured
0.75 in hail
Reported by
Public
Coordinates
34.071, -95.208

Thunderstorm Wind, Pawnee

When
October 17, 4:18 PM CST
Where
Pawnee County, Pawnee
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.330, -96.800

Thunderstorm winds estimated at 70 miles an hour blew down trees and power lines.

Hail, Osage

When
October 17, 5:05 PM CST
Where
Osage County, 2 mi W of Hominy
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.420, -96.436

Thunderstorm Wind, Osage

When
October 17, 5:13 PM CST
Where
Osage County, Hominy Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.430, -96.380

Thunderstorm Wind, Pawnee

When
October 17, 5:18 PM CST
Where
Pawnee County, Cleveland
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.320, -96.470

Thunderstorm Wind, Le Flore

When
October 17, 5:20 PM CST
Where
Le Flore County, 5 mi E of Octavia
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
34.520, -94.612

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Osage

When
October 17, 5:25 PM CST
Where
Osage County, Tallant
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.600, -96.180

Thunderstorm Wind, Washington

When
October 17, 5:42 PM CST
Where
Washington County, 4 mi N of Copan
Measured
57 kt (66 mph) estimated gust
Reported by
Public
Coordinates
36.958, -95.930

Hail, Washington

When
October 17, 5:42 PM CST
Where
Washington County, 4 mi N of Copan
Measured
0.75 in hail
Reported by
Public
Coordinates
36.958, -95.930

Hail, Osage

When
October 17, 5:47 PM CST
Where
Osage County, Barnsdall
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
36.570, -96.170

Hail, Okfuskee

When
October 17, 6:10 PM CST
Where
Okfuskee County, Okemah
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.430, -96.300

Hail, Creek

When
October 17, 6:19 PM CST
Where
Creek County, 3 mi E of Sapulpa
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.000, -96.046

Thunderstorm Wind, Tulsa

When
October 17, 6:23 PM CST
Where
Tulsa County, Tulsa
Measured
70 kt (81 mph) estimated gust
Injuries
50 direct, 0 indirect
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
36.150, -95.950

Strong thunderstorm winds with gusts estimated up to 80 miles an hour moved into the Tulsa area. Oktoberfest, an annual outdoor festival, was underway at the time. The wind destroyed several large tents at the venue, in which hundreds of people were located as the storms moved through the area. At least fifty people were injured when the tents collapsed and/or from flying debris, two of which were critically injured.

Thunderstorm Wind, Tulsa

When
October 17, 6:27 PM CST
Where
Tulsa County, 5 mi NNE of Tulsa
Measured
74 kt (85 mph) measured gust
Reported by
NWS Employee
Coordinates
36.217, -95.916

FAA equipment on the ground at Tulsa International Airport measured a 85 mile an hour wind gust.

Thunderstorm Wind, Tulsa

When
October 17, 6:28 PM CST
Where
Tulsa County, (Tul)tulsa Intl Arpt
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
36.200, -95.880

The automated observing equipment at Tulsa International Airport measured at 63 mile an hour wind gust.

Thunderstorm Wind, Tulsa

When
October 17, 6:30 PM CST
Where
Tulsa County, Owasso
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
36.270, -95.850

Thunderstorm winds estimated at 70 miles an hour damaged trees, outbuildings and street signs.

Thunderstorm Wind, Rogers

When
October 17, 6:31 PM CST
Where
Rogers County, 10 mi WSW of Claremore
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.265, -95.766

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Tulsa

When
October 17, 6:33 PM CST
Where
Tulsa County, 4 mi SSW of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.097, -95.977

Hail, Tulsa

When
October 17, 6:34 PM CST
Where
Tulsa County, Owasso
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.270, -95.850

Thunderstorm Wind, Washington

When
October 17, 6:35 PM CST
Where
Washington County, Ochelata
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.600, -95.980

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

Thunderstorm Wind, Wagoner

When
October 17, 6:36 PM CST
Where
Wagoner County, Coweta
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.950, -95.650

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Hail, Rogers

When
October 17, 6:40 PM CST
Where
Rogers County, 9 mi W of Claremore
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
36.320, -95.761

Half dollar size hail fell four miles northeast of Owasso.

Hail, Okmulgee

When
October 17, 6:44 PM CST
Where
Okmulgee County, Preston
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.720, -95.980

Thunderstorm Wind, Rogers

When
October 17, 6:50 PM CST
Where
Rogers County, Oologah
Measured
70 kt (81 mph) estimated gust
Injuries
5 direct, 0 indirect
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.450, -95.700

Thunderstorm winds estimated at 80 miles an hour damaged 15 to 20 mobile homes. Two mobile homes were destroyed. Five people were injured.

Hail, Rogers

When
October 17, 6:52 PM CST
Where
Rogers County, 1 mi W of Claremore
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.320, -95.618

Thunderstorm Wind, Rogers

When
October 17, 7:00 PM CST
Where
Rogers County, 3 mi SSE of Inola
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.110, -95.480

The Oklahoma mesonet site near Inola measured a 61 mile an hour wind gust.

Thunderstorm Wind, Wagoner

When
October 17, 7:03 PM CST
Where
Wagoner County, 2 mi S of Coweta
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.921, -95.650

Thunderstorm Wind, Mayes

When
October 17, 7:05 PM CST
Where
Mayes County, Chouteau
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.180, -95.350

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.

Thunderstorm Wind, Rogers

When
October 17, 7:10 PM CST
Where
Rogers County, 3 mi NE of Bushyhead
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.501, -95.462

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and power lines.

Thunderstorm Wind, Washington

When
October 17, 7:10 PM CST
Where
Washington County, 2 mi ENE of Copan
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.911, -95.897

The Oklahoma mesonet site near Copan recorded a 59 mile an hour wind gust.

Thunderstorm Wind, Cherokee

When
October 17, 7:20 PM CST
Where
Cherokee County, Peggs
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
36.080, -95.100

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Hail, Cherokee

When
October 17, 7:20 PM CST
Where
Cherokee County, Peggs
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
36.080, -95.100

Thunderstorm Wind, Mayes

When
October 17, 7:22 PM CST
Where
Mayes County, Chouteau
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.180, -95.350

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Thunderstorm Wind, Muskogee

When
October 17, 7:25 PM CST
Where
Muskogee County, 5 mi SSE of Haskell
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
35.753, -95.636

The Oklahma mesonet site near Haskell recorded a 76 mile an hour wind gust.

Thunderstorm Wind, Muskogee

When
October 17, 7:25 PM CST
Where
Muskogee County, 3 mi S of Haskell
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.777, -95.670

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.

Thunderstorm Wind, McIntosh

When
October 17, 7:30 PM CST
Where
McIntosh County, Stidham
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.370, -95.700

Thunderstorm Wind, McIntosh

When
October 17, 7:30 PM CST
Where
McIntosh County, 4 mi WNW of Eufaula
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
35.302, -95.645

The Oklahoma mesonet site near Eufaula recorded a 65 mile an hour wind gust.

Thunderstorm Wind, Craig

When
October 17, 7:30 PM CST
Where
Craig County, 7 mi E of Centralia
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
36.800, -95.224

The Oklahoma mesonet site near Centralia measured at 74 mile an hour wind gust.

Thunderstorm Wind, Wagoner

When
October 17, 7:35 PM CST
Where
Wagoner County, 2 mi S of Porter
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.841, -95.520

The Oklahoma mesonet site near Porter recorded at 62 mile an hour wind gust.

Hail, Muskogee

When
October 17, 7:35 PM CST
Where
Muskogee County, 4 mi ESE of Muskogee
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.728, -95.304

Thunderstorm Wind, McIntosh

When
October 17, 7:35 PM CST
Where
McIntosh County, 4 mi WNW of Eufaula
Measured
78 kt (90 mph) measured gust
Property damage
$100,000
Reported by
Mesonet
Coordinates
35.302, -95.645

The Oklahoma mesonet site near Eufaula recorded at 90 mile an hour wind gust. The strong wind damaged several homes and businesses, blew down numerous trees and power lines, damaged eighteen barns, and damaged a number of boat docks.

Thunderstorm Wind, McIntosh

When
October 17, 7:36 PM CST
Where
McIntosh County, Eufaula
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.280, -95.580

Thunderstorm Wind, Haskell

When
October 17, 7:40 PM CST
Where
Haskell County, 5 mi N of Enterprise
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.292, -95.380

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Ottawa

When
October 17, 7:48 PM CST
Where
Ottawa County, Miami
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
36.880, -94.880

Thunderstorm winds estimated at 70 miles an hour blew down trees at the golf course.

Thunderstorm Wind, Delaware

When
October 17, 7:48 PM CST
Where
Delaware County, 6 mi W of Bernice
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.620, -95.028

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Thunderstorm Wind, Mayes

When
October 17, 7:53 PM CST
Where
Mayes County, Pryor
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
36.300, -95.320

Thunderstorm winds estimated at 60 miles an hour blew down power lines and also blew over a semi.

Thunderstorm Wind, Wagoner

When
October 17, 7:55 PM CST
Where
Wagoner County, 3 mi E of Coweta
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
35.950, -95.596

Thunderstorm winds estimated at 70 miles an hour blew over a semi.

Thunderstorm Wind, Muskogee

When
October 17, 7:55 PM CST
Where
Muskogee County, 1 mi N of Warner
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
35.514, -95.300

Thunderstorm winds estimated at 70 miles an hour blew down a tree.

Hail, Muskogee

When
October 17, 8:00 PM CST
Where
Muskogee County, 4 mi SE of Muskogee
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.709, -95.320

Thunderstorm Wind, Ottawa

When
October 17, 8:03 PM CST
Where
Ottawa County, 5 mi NNE of Peoria
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.987, -94.635

Thunderstorm Wind, Cherokee

When
October 17, 8:05 PM CST
Where
Cherokee County, Peggs
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
36.080, -95.100

Thunderstorm Wind, Sequoyah

When
October 17, 8:10 PM CST
Where
Sequoyah County, 7 mi NE of Gore
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.602, -95.032

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs at Tenkiller State Park.

Thunderstorm Wind, Cherokee

When
October 17, 8:17 PM CST
Where
Cherokee County, 4 mi SSW of Cookson
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.647, -94.997

Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs near Snake Creek Wilderness Lodge.

Thunderstorm Wind, Cherokee

When
October 17, 8:22 PM CST
Where
Cherokee County, Woodall
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.820, -95.080

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Adair

When
October 17, 8:42 PM CST
Where
Adair County, 5 mi WNW of Westville
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.008, -94.653

The Oklahoma mesonet site near Westville recorded a 64 mile an hour wind gust.

Thunderstorm Wind, Sequoyah

When
October 17, 9:34 PM CST
Where
Sequoyah County, 1 mi N of Roland
Measured
55 kt (63 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.434, -94.520

Thunderstorm Wind, Le Flore

When
October 17, 9:35 PM CST
Where
Le Flore County, 1 mi NW of Arkoma
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.360, -94.463

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs. The falling tree limbs caused power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61128, 61130, 61131, 61132, 61133, 61134, 61135, 61136, 61137, 61138, 61139, 61140, 61141, 61142, 61143, 63755, 61148, 61149, 61150, 61151, 61152, 61153, 61155, 61157, 61158, 61159, 61160, 61161, 61162, 61164, 61165, 61167, 61168, 61169, 61170, 61171, 61175, 61174, 61176, 61177, and more.